ouch

I’ve been on 1600mcg of Uptravi for 2 1/2 weeks now and it’s kicking my butt. So much body pain, so much joint pain, so many terrible headaches, so much nausea. I’m eating imodium like candy. I’ve been sleeping badly and having a lot of nightmares. I’m kind of depressed too, but I think it’s probably just from feeling horrible all the time so I’m trying not to panic.

BLEAH.

It’ll get better someday.

Category: Blog 11 comments »

11 Responses to “ouch”

  1. Catharine
  2. Catharine

    Hm, shouldn’t have put the pointy brackets in the previous response I bet. Let’s try this again…

    ::HUGS::

  3. Reina

    I just started on uptravi and am on my 2nd week. This joint pain, headaches and jaw pain is so frustrating. I just want to sleep all the time so I don’t have to deal with the pain. It’s getting me down too. I don’t know how much I can take. I hope when I get to the max does the side affects will lessen because I can’t imagine living like this forever. I just want to cry. :(

  4. kara

    Thanks, Catharine :)

    Hang in there, Reina. It’ll get better. Read my previous posts for a lot of different ways to manage the side effects and ask your doc if you can hold off on increasing your dose until after you’ve gotten used to this dose, so you can have a few days of feeling good in between.

    That jaw pain is freaky, isn’t it? They can’t explain why it happens. Do you get it right when you bite into food, really badly and then it gets better after a minute? If so, try taking the tiniest taste of the food. You jaw will hurt just a tiny bit. Take tiny bites until you’re used to that food.

    I haven’t found anything that helps the headaches except sleep (sometimes) and time.

    I’m almost 3 weeks into 1600mcg and it’s still kicking my butt, but at least this previous week was slightly better than the first two. UGH.

  5. Reina

    I’m only on 200mcg, had two days of 400mcg and I couldn’t bare it :( so my doctor is letting me stay at 200mcg for a little. Then what idk.

    The jaw pain is odd, very sharp pinch usually with the first two bites only but gosh!

    I’m also on Adcira & Letaris, similar type of med, but much more minor side effects when I started out. Do you visit Stanford? I feel like I’ve seen you before.

  6. kara

    No, I go to UCSF. Stanford is closer but they don’t take my insurance.

    I’m on Adcirca and Opsumit (and lots of other things for other health problems). No side effects from those.

    Have you ever been on Tyvaso? I was on it for years and they think that’s why I’m tolerating the Uptravi so well. Honestly, even as awful as they are, the side effects from Uptravi are better than the ones from Tyvaso, for me, so stick with the Uptravi if you can! Take it slow and do whatever you can to rest and recover. You might try getting a couple of massages. I try to schedule two or three in the first weeks after I go up to a new dose. I think they help a little with the body aches and sore joints.

    Hang in there! It’ll get better!

  7. Reina

    I was on Tyvaso a few years ago, it was horrible with the hot face & constant nausea. I really hope uptravi gets better.

  8. Mike Wilson

    Oh no, I’d hoped that the 1600 would go much easier for you. Please hang in there!
    And I downloaded your Dracula. It was really very good; I can’t believe that you were feeling badly or on any kind of medication at all… it certainly doesn’t sound like it!

  9. Janelle

    So sorry to hear this – we will be praying you feel better soon!

    I just want you to know how much our family loves you and all you do for librivox. You are, hands down, our favorite reader and have been listening to your voice for years!! My kids talk about you and when California is every brought up my youngest always mentions that’s where KayRay lives!! I know you don’t know us, but you have invested a ton into our family and our homeschool!!

    Hope you feel better soon, and know that depression is a yucky place, but you are so valued and loved by so many who many never even tell you!!

    Blessings!
    The Cole Family!!

  10. Vijay

    Kara:

    I have just found your “Just William” recording on Librivox. You are absolutely amazing. Thank you! Have you done or are you planning further Richmal Crompton books? After several decades of having read them as a child, William still manages to amuse!

  11. kara

    I’m glad you like William! I’m sorry to tell you that only the first two books were published before 1923 and are in the Public Domain, so I can’t record any of the others for librivox. Links for others who might want to listen:

    https://librivox.org/just-william-version-2-by-richmal-crompton/

    http://librivox.org/more-william-by-richmal-crompton/


Leave a Reply



Back to top